# SDR 2022FA0000272

- Difficulty date: May 22, 2022
- Submitted: June 1, 2022
- Operation: General aviation
- Aircraft: N3JA
- Make and model: Cessna 172M
- Aircraft serial: 17266528
- Aircraft time: 9,780 hours
- System (JASC): 1430 · Fasteners
- Part: Cowl Fastener
- Part number: SK200342A
- Condition: Broken
- Location: Front Lower Cowl
- Part time: 20 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O, W
- Precautionary procedure: K

## Discrepancy

I DO NOT KNOW IF I OR THE MANUFACTURER NEED TO REPORT THIS.
I BOUGHT A FEW COWLING FASTENERS AND THEY ALL FAILED WITHIN 30 HOURS OF INSTALLATION.

FEB 2022 I BOUGHT 4 SKYBOLT SK2003-42A COWLING MOUNT FASTENERS FROM THE MANUFACTURER.  3 WERE INSTALLED ON THE RIGHT LOWER COWLING MOUNT BY MY MECHANIC AS PART OF A FIREWALL REPAIR.   TWO WEEKS AGO, CHANGING THE OIL, I NOTICED ALL THREE FASTENERS HAD FAILED (THE 4TH WAS PURCHASED AS A SPARE AND NEVER INSTALLED).
 
ALL HAD FAILED THE SAME WAY, THE RUBBER COWL MOUNT DETACHED FROM THE BACKING PLATE WHICH ATTACHED TO THE FIREWALL BRACKET MOUNT.  I REPLACED ALL 3 WITH LORD MOUNTS.  

I CONTACTED SKYBOLT AND SPOKE TO APRIL BRAUN WHO ACKNOWLEDGED THAT THEY HAD PROBLEMS WITH ONE OF THEIR MANUFACTURERS AND THE PROBLEM TOOK THE FORM OF A BONDING FAILURE RESULTING IN SEPARATION BETWEEN THE MOUNT AND THE MOUNT BACKING PLATE.  SHE SAID THAT SINCE I HAD THE LOT NUMBER (4780) IT WAS EASY TO CONFIRM MINE WERE IN THE PROBLEM SET AND THEY WOULD BE REPLACED.

MY THINKING IS THAT THIS MIGHT BE A MANUFACTURING PROBLEM AND THAT IS WHY I AM WRITING.  I HAVE A PICTURE OF THE PART BAG IN WHICH THE 4 MOUNTS ARRIVED.  INSIDE THE BAG ARE THE 3 WHICH FAILED.  SKYBOLT IS ASKING ME TO RETURN THE 3 FAILED AND 1 STILL COMPLETE PRODUCTS AS SOON AS POSSIBLE.  

PICTURES ARE AVAILABLE.
